MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS DMC GMBH EASYDIAGNOST ELEVA DRF; SYSTEM, X-RAY, STATIONARY

PHILIPS MEDICAL SYSTEMS DMC GMBH EASYDIAGNOST ELEVA DRF; SYSTEM, X-RAY, STATIONARY
Model Number EASYDIAGNOST ELEVA DRF
Medical Device Problem Code Unintended Collision (1429)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Laceration(s) (1946)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference id: (b)(4).Easydiagnost eleva r5.X is a digital radiography and fluoroscopy system that offers fast imaging, flexible configurations, and high-quality results with an intuitive user interface.Philips received a complaint on easydiagnost eleva r5.X indicating that field service engineer (fse) injured at customer site, on easy diagnostic eleva system service.The device was outside of clinical use.While the fse was replacing the compression brake, his finger got pinched.Fse had to go to the emergency room and needed stitches.The fire department had to destroy the spider mechanism to free his finger.Fse sustained a cut and fracture to the right-hand finger during work.Initial treatment included sutures and prescription medication.The condition will be monitored further to determine if surgical intervention is required.Investigation still going-on.
 
Event or Problem Description
It was reported that the field service engineer (fse) injured at customer site, on easy diagnostic eleva system service.The device was outside of clinical use.
 
Additional Manufacturer Narrative
Reference id: (b)(4).Easydiagnost eleva r5.X is a digital radiography and fluoroscopy system that offers fast imaging, flexible configurations, and high-quality results with an intuitive user interface.This report is based on information provided by philips field service personnel and has been investigated by the philips complaint handling team.Philips received a complaint on easydiagnost eleva r5.X indicating that field service engineer injury at customer site, on easy diagnostic eleva.While the fse was replacing the compression brake, his finger got pinched.Fse had to go to the emergency room and needed stitches.The fire department had to destroy the spider mechanism to free his finger.The cfms form states that the cleveland training did not cover spider removal, and the section on replacing the compression brake does not include spider removal steps unlike other manuals that do provide this information.The device was outside of clinical use.The field service engineer (fse) performed an analysis and concluded that the scopo motor was reading only 3.4 ohms, whereas it should be between 15 and 20 ohms.The spider was removed, the motor was replaced, and the spider was reinstalled.The stand geometries controller was also replaced, and necessary calibrations, testing, and verification were carried out.However, even after replacing multiple parts, the issue persisted.Further investigation revealed that the cable connecting the geometry circuit board compartment to the table¿s longitudinal motor was damaged likely due to repeated movement of the scopomat over time.The damaged cable located under the table was replaced, and the system was verified to be fully functional.The staff confirmed that the table is operating correctly and successfully performed a test patient fluoroscopy, which was sent to pacs without issues.An investigation record completed by the north america (na) health and safety team summarizes the incident as follows: the field service engineer supervisor and the 2 trainees were working on replacing the compression motor on scopomat from an easy diagnost eleva r5.X system.The trainee engineer was removing the spider gear in order to access the compression motor.The spider gear was still having the spring tension which caused the gear to rotate trapping the trainee engineer's finger between the teeth.The employee's fingers were holding the frame from inside the outer perimeter railing, which is where the spring compression released and pinched the finger between the rollers.Further investigation by research and development (r&d) team revealed that this incident happened because the stored energy in the spider bands was not released, as the safety bolts remained engaged.This occurred due to inattentive execution of the maintenance procedure and inadequate adherence to the service manual.The service manual provides instructions for replacing the spider gear and includes cautionary guidance to prevent operator negligence.Service manual includes warning not to release the spider with a ratchet.The spring tension releases abruptly.The incident resulted from not following established safety procedures, rather than from any system malfunction or design flaw.The root cause of this accident has hence been evaluated as the error by the service personnel (negligence, inattentiveness).The spider gear was under spring tension, which was not properly managed during disassembly.This issue is limited to maintenance activities, where an established process exists but was not followed.There are no clinical use impact and no system malfunction described.A formal safety alert was issued via email to all relevant service personnel, underscoring the critical importance of adhering to the service manual procedures for releasing the spider gear¿s stored energy prior to disassembly.The communication referenced service manual and emphasized the review of warning labels and instructions.This action was taken to reinforce safe work practices and mitigate the risk of similar injuries in the future.This issue is limited to maintenance activities, where an established process exists but was not followed.There are no clinical use impact and no system malfunction described.

Brand Name
EASYDIAGNOST ELEVA DRF
Common Device Name
SYSTEM, X-RAY, STATIONARY
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS DMC GMBH
roentgenstrasse 24
hamburg 22335
GM  22335
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS DMC GMBH
roentgenstrasse 24
hamburg 22335
GM   22335
Manufacturer Contact
dusty leppert
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key22409920
Report Number3003768251-2025-000089
Device Sequence Number15541982
Product Code JAA
UDI-Device Identifier00884838074255
UDI-Public00884838074255
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K031535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberEASYDIAGNOST ELEVA DRF
Device Catalogue Number706050
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale